Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Hepatitis A, fever 101-104, hemoglobin 7.2. Cancer?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
suffring from hepititis a and fever 101to104 with low haemoglobin 7.2
my doctor said if fever is not recovered then you go to test for cancer
Posted Wed, 18 Apr 2012 in Cancer
Answered by Dr. Robert Galamaga 1 hour later
Hello and thanks for the query.

Your question is a very good one and I will do my best to provide you with good information and recommendations regarding what is going on.

Hepatitis A as you know is an infectious illness which causes a multitude of symptoms. The symptoms are mainly gastrointestinal. Certainly patients develop a significant degree of abdominal cramping and diarrhea. The illness however is self limited.

By self limited I mean that this illness will usually run its course over a period of time without treatment. This period of time XXXXXXX last anywhere from seven days up to maybe three or four weeks. Along with those days it may be quite difficult for you to feel very well.

As far as your hemoglobin I am not convinced that hepatitis A is a contributory factor although it is theoretically possible. Other type of things may be contributing to this anemia. As your hepatitis improves your doctor will be able to do some testing to rule out certain types of things.

Certain causes of anemia can include vitamin deficiencies such as iron or vitamin B12. Also since your body is fighting disinfection sometimes there can be a process where your red blood cells may be broken up as your new system struggles to clear the virus from your system. After the hepatitis A is clear the hemoglobin resolve in that case.

Overall I think your hemoglobin needs to be monitored very closely. If he drops below seven. You may be a candidate for transfusion. I am sure that right now you feel quite fatigued and tired as your hemoglobin is about half as high as it should be. I am hopeful that after the hepatitis A is cleared that your hemoglobin will gradually improve.

I again thank you for submitting your question. I hope my response has been adequate and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor